This happened several years ago-but with medicare not recognizing Armour I've been talking about T 3 and T 4. My doctor at that time recognized signs of having an unsteady thyroid-dryer skin, more brittle hair, I don't know what. I'd take a grandson in for something and she was questioning me if I was taking thyroid each day-was I skipping and then doubling up, and she didn't believe me. I got bit by a loose pit bull and same thing-It became screaming matches. Then POP- my TSH dropped out of range- the lab red lined the TSH-but my T 3 and T 4 were good. MY BP was sky high, my hands began trembling, and on and on. Just before that I had to change Drs-insurance. The new Dr wanted to give me BP meds-and said my T 3 was the real indicator and it was good. We had a screaming match about a TSH-which I won--- The lab work had the TSH in red and a handwritten note that I was at risk for heart valve damage. I used that to get a new doctor-It's actually taken me a little over a year to re-group from that. But how can this happen?
TSH question -How can a TSH be out of range while the T 3 and T 4 are in range?
- 9 Nov 2012 by meyati
9 Nov 2012
I have no experience in regards to your question, so I did a little reading.
I guess there's been a war going on with health care professionals, endocrinologist, and researchers for over a decade over what is normal and what isn't normal THS and T 3 and T 4 levels. The THS level varies, so that could result in out of range levels of THS and normal T 3 and T 4 levels. A second lab test was suggested. blah blah blah You know all this. I don't know why I'm telling you. I think it's my way of showing you that I love you. I pray our other friends will come up with better answers, and I believe they will.
God bless you, meyati.
9 Nov 2012
Good morning my friend. Looks like another question that I know nothing about, but have called on the troops that do. You are certainly having a time of it here lately, & hope someone can hep you out with this question. I have never had thyroid problems (of course lifes not over yet, ha!)guess it's time to study up on it a bit as we get a lot of questions about it. I know the basics, but not enough to answer your question. Hopefully, as Anna said others will be along shortly to hlep you. Hang in there, & keep up the faith. Help is on the way. I as usual am here for your support. ...
9 Nov 2012
Let's see if I can explain a little of how this stuff works. The pituatary gland in your brain secretes thyroid stimulating hormone (TSH) in response to how well your thyroid is functioning. Thyroid function is measured by the free T4 levels in your blood. Free T3 is made when T4 is converted to T3. So a high TSH level with a normal T4 suggest the pituatary is responding correctly but the thyroid is not. On the flip side if the TSH is low and the T3 is high then the thryoid is over active. What were your levels of TSH and T3 and T4?
9 Nov 2012
Since you are not taking Amour Thyroid anymore, I assume (?) from your other question, I suggest that you first see an endocrinologist, if you don't already, and second, ask for Tirosint,( a brand of thyroid), liothryrine, or Cytotec, (I believe that is the spelling, the first one is generic). That is what finally stabilized me, bouncing everywhere off the thyroid charts, up and down. That combination is the most like Amour Thyroid, without the inconsistencies of natural thyroid. It includes a separate T-3 or T-4, sorry I forgot, and natural iodine.
Hope that you feel better soon, you certainly have been run through the mill lately. So sorry.
9 Nov 2012
OK- I take generic Librax 2/day-one morning- one at night.-since about 1992, if my stomach is giving me grief-I will take 3 or 4 to stop diarrhea that includes my stomach lining, and/or severe cramps that put me on the floor and even makes my hair wet from sweating. Because of the stomach problems and Librax being a depressant, I had several psych evals-where they approved the Librax.
Zantac 150 mg. 2/day one at night and one in the morning-since about 1992. I take this for several reasons-GERD, because my throat is burnt out so much from severe GERD, I swallow too much air and get nauseated-and the regular use of Zantac controls the nausea. Also, several doctors told me the mix of these 2 meds can sort of anesthetize the stomach-deaden it to a certain amount of pain.
Armour Thyroid extract, 60 mg a day. One pill in the morning. Dosages have varied- It seems to go out of range about every 10 years-been low TSH and high TSH. I wasn't having trouble until they stopped making Armour beef extract. I had trouble while on local compound when Armour was shut down. Now I'm wondering if the compound pharmacy was doing a good job. If I have to go to compound pharmacy again-it will be a different one. If I start having trouble- I'll take pills to a lab and get them closed down. It does not make sense that my body would go bad on what is supposed to be the same thing as Armour--
10 mg of antihistamine once a day in the morning. The statin poisoning left me with a permanent nasal drip-and people with this type of poisoning need to worry a lot about pnuemonia and chronic bronchitis. I didn't have this problem before-and this is the first time I needed to take anything. Started 01-2012-
OK- fish oil, CoQ 10 for the statin poisoning, Vitamin B 6 & 12 (I had vitamin B deficiencies 2X bc of my stomach), vitamin E, A, D. the magnesium with zinc that mary recommends.
Because of allergies, and the advise of pain management doctors that took care of my RSD. I do not even take aspirin. Am allergic to aspirin-NSAIDs, and acetaminophen, cough syrup, sudafed, pseudoephedrine, basically OTC cold-flu-whatever products. I become deathly ill with flu and pneumonia shots. The AF ran an allergy test on me bc of this. I do not have food allergies. poison oak and poison ivy does not bother me-but I get that type of reaction from a local weed called wild spinach-and is boiled and eaten by local Pueblo Indians and rural Spanish. I broke out- just pulling them from my flower bed.
The trouble I'm having now is anxiety and fear, bc I received a notice that medicare will not cover Armour any more. I've also heard that the FDA is trying to ban Armour. My HMO (Presbyterian Senior Care) made a statement that Armour is considered to be ineffective and dangerous. I'm seeing my doctor later. I know that I got sick while my TSH, T 3 and 4 were OK. My doctors said that they'd adjust the compound for T 3, and I got sicker. I cannot handle the synthroids at all. They put me in rages and I pound walls-I attack them. But I passed the psych screenings while on Armour. I began taking Armour in the mid or late 1980s about 1987. I called the pharmacy and they sell Armour-so I'll be self-pay. It's cheaper than what they approve-which are T 4 supplements.
24 Apr 2013
People can be "in the range" and have trouble because the range is quite broad and averaged. When you feel great is a good time to get your labs run and see where your happy numbers are. Most doctors don't do this so you end up begging doctors for help when you're "in the range." Low TSH demands caution with iodine. It can worsen your situation. In fact, they use iodine to kill the thyroid in Hyperthyroidism or Graves Disease. Check your multivitamin for iodine, it can work against you. Use one without, like MediSafe, if you're hyper and running low TSH. If you are hypothyroid and running high TSH, increasing your iodine may help, again multivitamin a good place to add it in. There are foods that contain iodine so read up on them to help you monitor your intake up or down depending on your health needs. Best wishes for those suffering from thyroid issues. It can be challenging to get great care.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... Graves is an auto-immune disease and will continuously signal for TSH? Some physicians only want to test for TSH. Would appreciate your responses ...
2 answers • 8 Sep 2009
My daughter is 14 years old, whom is obese, 193lbs, and is 5'5, recently gained 13 pounds between doctors visits. Concerned with this because ...
1 answer • 21 May 2010
Dear sirs, I am suffering from cronic fatique and low energy for last 25 years.two years back I was?
... diagnoised as hypothyroid with tsh-150.i am regular medication of thyroxine.recently my tsh,t3,t4 & my reports too within range.however i am ...
0 answers • 5 Apr 2013